Hepatitis C Community
LFT's
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

LFT's

Quick rundown of my LFT's for you folks.

Dec. 11th, 2006
AST = 41
ALT = 37
Bili = .7

Feb. 9th, 2007
AST = 57
ALT = 49
Bili = 1.2

Feb. 23rd, 2007
AST = 79
ALT = 73
Bili = 1.1

Now my question is, can my increasing results be due to stress? Relapse? There is also another variable with is my potent cocktail of HIV meds. But I am afraid that since I relapsed the virus is regenerating. Can anyone shed some light on this?
Related Discussions
12 Comments Post a Comment
Blank
Avatar_n_tn
I messed up, sorry.


Dec. 11th, 2006
AST = 37
ALT = 41
Bili = .7

Feb. 9th, 2007
AST = 49
ALT = 57
Bili = 1.2

Feb. 23rd, 2007
AST = 73
ALT = 79
Bili = 1.1
Blank
Avatar_f_tn
Have you had a pcr to see if your VL has come back up or just the cbc's?
Blank
Avatar_n_tn
Yeah, I had the following tests ran today... CBC w/diff, LFT's Panel (Comprehensive), First time for the Fibrosure, HCV RNA Quan and Qual (BOTH), and a retest of my 3a genotype. They couldn't figure out how a 3a relapsed. I won't know the viral results for 10 working days, so two Fridays from today.
Blank
Avatar_n_tn
Other CBC results I have are:

PLTS - 176K
WBC - 6.4
HGB - 14.7
HCT - 42.2
Lymphocyte - 21%
Blank
Avatar_n_tn
how long have you been off treatment ?
Blank
Avatar_n_tn
i was under the impression that they waited 6 months after treatment before doing a fibrosure but swear i saw 3 months listed some where could never find it again . as to the alt ast your prob right lot of liver tox on hiv cocktails just came across this on hiv treatmnt and strategies has some drug interactions you may be interested in
    www.uspharmacist.com
  its the 2nd article down good luck with the enzymes
Blank
Avatar_n_tn
Same question -- how long have you been off treatment?

I relapsed and my liver enzymes were higher each time I got them tested.

OK - I just reread your question and you did relapse (I think) and want to know if the liver enzyme increases are from that.  

I think that is a good question and I am not sure of the answer.  My enzymes were always in range (20s).  After I relapsed they increased to about 83 and 113.  It makes me wonder if what was left after killing the weaker virons is getting stronger and more destructive.  
Blank
Avatar_n_tn
The whole reason I started therapy to begin with was due to my HIV meds causing liver enzymes to be elevated. An HIV viral load came back high once and they changed up my cocktail. The Cocktail became toxic for me and I got enzymes around the 300 ranges for AST and ALT. WHILE on treatment, the enzymes never really dramatically lowered until the end of therapy. But, towards the end of therapy, my HIV doc added a new pill to my HIV regimen and that seemed to be what was causing my enzymes to return to normal. Now, I am still on the same meds that caused my enzymes to go high in the first place, just with the one pill added. This could be a possibility as well.
Blank
Avatar_n_tn
15 weeks, just over 3 months.
Blank
Avatar_n_tn
Thanks for the link and info. I am on two of the LFT raising meds being the Viramune and Reyataz, along with Epzicom. I wouldn't be surprised at all if these are the culprit for my increasing enzymes.
Blank
Avatar_n_tn
Good Morning,

     Just read what you are taking as far as the HIV meds.  I too am on Reyataz.  My cocktail of these drugs right now are Reyataz, Norvir, Sustiva.  Before I started tx my LFT'S  were way elevated, after being on the tx for just one week they went up even more, and I was starting to get concerned.  My Dr said that if by the next test they had not dropped she was going to change my meds.  She said that the Reyataz would only be effecting my bilirubin, not my ALT or AST.  She was going to change my Sustiva, because it was the one effecting my ALT and AST. So if you have a change of meds for any reason and they mention Sustiva, question it, read about it on AIDSMED.com, research it for yourself. OK?   On my second week of the HCV tx, my ALT and AST  were cut in half...a drastic drop.  ( Hopefully still dropping down ).  My Dr said she was going to keep me on my current regimne.  I guess my point to you is, because I know what you (we) are dealing with, if you are UND with the HIV...your meds are currently working for you.  If your Dr is considering changing your meds, you must know that if you come off of the ones right now that are working for you, there is that possibly that you may not be able to go back on them ever again...I guess in layman's terms, if it ain't broken don't fix it.    Yes, as you may already know by reading the pharmacuetical sheets/spreads,  there ARE some of those HIV meds that if you come off of them and go back onto them it could end with serious consqeunces, and we all want you around for a very long time!!! :)  I guess my point to you is when you meet with your Dr. question everything little thing that they may or may not do when it comes to txment of the HIV.  I have had the Dr to leave the room thinking that our session was over only to come back and find me still sitting there.  I DON'T move until I"M satisfied!!!!!!!   I pay the co-pay, I'll leave when I no longer have any more concerns.......

     I will ask my own Dr about your current regimne of tx, and get her opinion.  She is AMAZING...one of the best Dr's that I have ever had!!!!  So let me know if I can help you in this way.  I will be more than willing to assist.  Did you get my email about the SCULPTRA  patient access program?  I am praying for you today and always buddy!!!!  Take care...

Because of Him,
Rick
Blank
Avatar_n_tn
No I didn't, or I don't think. I sent you an email last night, you get it?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
1815939_tn?1377995399
Blank
pooh55811
Avatar_f_tn
Blank
nan535
Brooklyn, NY
317787_tn?1373214989
Blank
Dee1956
DC
96938_tn?1189803458
Blank
FlGuy
South, FL
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Avatar_m_tn
Blank
can-do-man
IN